Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Raleigh, NC

June 22, 2016Franklin County, Granville County, Vance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2016, 9:43 PM EDT for Franklin County, Granville County, Vance County, North Carolina. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 9:43 PM EDT (01:43 UTC)
Expired
Jun 22, 2016, 10:15 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, NC, Granville County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:55 PM EDTTSTM WND DMGYoungsville, NCTREE DOWN.
Jun 22, 9:55 PM EDTTSTM WND DMGYoungsville, NCTREE DOWN. .
Jun 22, 10:08 PM EDTTSTM WND DMG3 Ese Franklinton, NCTREE DOWN ON MAYS CROSSROADS ROAD NEAR FRANKLINTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

817 
WUUS52 KRAH 230143
SVRRAH
NCC069-077-181-230215-
/O.NEW.KRAH.SV.W.0112.160623T0143Z-160623T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 942 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  FRANKLINTON... OR 7 MILES EAST OF CREEDMOOR...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT MINOR WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FRANKLINTON...KITTRELL AND YOUNGSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3607 7866 3625 7861 3623 7835 3601 7840
TIME...MOT...LOC 0142Z 282DEG 14KT 3615 7855 

HAIL...1.00IN
WIND...60MPH
 
$$

WSS
2 follow-up statements
265 
WWUS52 KRAH 230201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT WED JUN 22 2016

NCC077-181-230210-
/O.CAN.KRAH.SV.W.0112.000000T0000Z-160623T0215Z/
VANCE NC-GRANVILLE NC-
1001 PM EDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VANCE AND
SOUTHEASTERN GRANVILLE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3619 7836 3601 7840 3604 7854 3606 7855
      3618 7849 3616 7846 3617 7845 3616 7842
      3617 7841 3620 7840
TIME...MOT...LOC 0200Z 288DEG 30KT 3612 7839 

$$

NCC069-230215-
/O.CON.KRAH.SV.W.0112.000000T0000Z-160623T0215Z/
FRANKLIN NC-
1001 PM EDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...

AT 1000 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FRANKLINTON... OR NEAR LOUISBURG...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT POSSIBLE WIND
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRANKLINTON AND YOUNGSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3619 7836 3601 7840 3604 7854 3606 7855
      3618 7849 3616 7846 3617 7845 3616 7842
      3617 7841 3620 7840
TIME...MOT...LOC 0200Z 288DEG 30KT 3612 7839 

HAIL...1.00IN
WIND...60MPH
 
$$

10
548 
WWUS52 KRAH 230213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT WED JUN 22 2016

NCC069-230221-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-160623T0215Z/
FRANKLIN NC-
1013 PM EDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 1015 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SECTIONS OF FRANKLIN...WARREN...AND VANCE COUNTIES UNTIL 1030 PM EDT.


LAT...LON 3619 7836 3601 7840 3604 7854 3606 7855
      3618 7849 3616 7846 3617 7845 3616 7842
      3617 7841 3620 7840
TIME...MOT...LOC 0210Z 282DEG 14KT 3612 7839 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:00 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 22, 8:00 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
800 PM EDT WED JUN 22 2016

.SYNOPSIS...An active northwest flow aloft will prevail over the
Carolinas and Mid-Atlantic through Thursday. A back door cold front
will progress southward through the region Friday into Friday night.

&&

.NEAR TERM /Today and tonight/...
As of 100 PM Wednesday...

A dry low-level airmass (925 mb Td <= 15C) and broken upper level
cloud cover (primarily N/NE) will hinder diurnal destabilization
through early to mid afternoon (suppressing diurnal Cu). However,
rapid destabilization is expected to occur during the mid to late
afternoon in the W/NW Piedmont as rich low-level moisture (925 mb Td
18-19C) advects east of the Appalachians beneath a modified elevated
mixed layer (characterized by 700-500 mb lapse rates on the order of
6.5-7.0 C/km) resulting in moderate MLCAPE (1000-2000 J/Kg.) With
regard to forcing, central NC will remain on the NE periphery of an
upper level ridge [centered over the lower Midwest/Deep South)
through tonight, at the southern fringe of the westerlies in NW flow
aloft. Given a weak mslp/height gradient and the absence of an
impending upper level disturbance /DPVA/ through early/mid
afternoon, expect dry conditions to prevail with highs in the lower
90s. A long-lived MCS and attendant MCV progressing into northern KY
this morning will track SE/ESE into southern WV or southwest VA by
~00Z this evening, with similar activity (additional MCSs) likely to
follow later this evening through tonight. With the above in mind,
expect a chance for convection from 00Z this evening through the
remainder of the night, highest during the late evening hours
(between 00-04Z or 00-06Z). Despite poor diurnal timing, a
conditional potential for an isolated severe thunderstorm will exist
this evening given moderate destabilization and deep layer shear
sufficient for supercells, primarily in the NW piedmont between 7 pm
and midnight. -Vincent

&&

.SHORT TERM /Thursday and Thursday night/...
As of 215 PM Wednesday...

A 1006 mb surface low over the OH valley will weaken and track ESE
toward diffluent flow aloft along the Mid-Atlantic coast on Thursday
as the parent shortwave outpaces the surface low and tracks rapidly
E/ENE across New England toward the Canadian Maritimes. An
associated cold front, oriented roughly west-east in vicinity of the
Mason-Dixon line Thu morning, will track southward into WV/VA Thu
aft/eve before progressing into central NC Thu night. Expect
afternoon highs in the mid/upper 90s Thu as southerly flow
strengthens in response to a tightening MSLP gradient in advance of
the approaching sfc low, with southwest winds becoming sustained at
~15 mph with gusts as high as 20-30 mph. Airmass modification over
the past few days has generally yielded an increasingly favorable
thermodynamic environment from one day to the next. This trend is
expected to persist on Thu, when strong insolation, rich low-level
moisture and relatively steep (6.0-6.5 c/km) mid-level lapse rates
are expected to yield strong instability (MLCAPE ~2500 J/kg) by late
afternoon. Aside from a tighter MSLP gradient and relatively better
(albeit shallow) convergence in the lower levels, forcing is
expected to be similar to today, i.e. the better forcing associated
with small amplitude waves and/or remnant MCS activity in NW flow
aloft is expected shortly after peak heating Thu evening, followed
by increased low-level forcing late Thu night as the back door cold
front progresses into central NC from the north. At this time,
uncertainty in convective evolution is sufficient to preclude
chances greater than 50% Thu eve/night. Given strong instability,
the presence of a modified elevated mixed layer, 25-30 kt deep layer
shear, and DCAPE values 1000-1250 J/kg, deep convection that
develops will either organize along outflow (more likely if
numerous) or become supercells (more likely if isold or sct), with
an attendant threat for damaging winds and/or large hail (quarter to
golf ball size). Uncertainty persists with regard to the evolution
of convection Thu aft/eve, precluding a more detailed analysis of
severe potential at this time. -Vincent

&&

.LONG TERM /Friday through Wednesday/...
As of 238 PM Wednesday..

Backdoor cold front sagging south will be nearly parallel to
prevailing flow, which will be just a bit north of west on Friday.
Not a lot of pressure differential north and south of the front,
either, so this early season front will be slowing to a crawl until
Friday night when upper ridging building in the Midwest tips the
flow more northwesterly to provide some additional momentum. As
such, will have to maintain chance PoPs throughout the day, with a
decreasing trend across the north Friday night as the front edges
south. Modest cool air advection in northeast flow will be most
evident in the northeast, where highs should peak below 85 degrees.
Elsewhere the highs will be mostly in the upper 80s to lower 90s,
but potentially a bit cooler than that if precip is more widespread.
Can expect a fair spread on the lows Friday night as well, with
areas up near the VA border in the mid 60s while the southern
tier bottoms out in the lower 70s.

A delightful weekend is on tap as the front continues its crawl
south on Saturday. Lingering morning showers Saturday across the
south will diminish to negligible by late day. Otherwise, mostly
clear skies are expected through Sunday night, with seasonable
highs from 85 to 90 each day after morning lows from 65 to 70.

Our next cold front will be approaching the mountains Monday
morning, with moisture and temperatures on the rise in southerly
flow ahead of the front. Showers will be on the increase by Monday
afternoon as highs approach 90, with at least chance PoPs for
Tuesday as the front moves across central NC. Highs Tuesday will be
mainly upper 80s, but could be just a bit cooler depending on the
actual timing of the frontal passage. Not much confidence in the
forecast for Wednesday, as the front may be stalled in the vicinity
which would be the focus for scattered mainly diurnally driven
convection weighted towards the southern tier where the front would
be more likely stall.

&&

.AVIATION /00Z Thursday through Monday/...
As of 800 PM Wednesday...

24-hr TAF Period: Showers and storms will still be possible this
evening and overnight across central NC. The best chance will be
over the next few hours across the northwest and then through 05-06Z
further south and east. Light west/southwesterly winds overnight
will strengthen on Thursday, with gusts up to 20-25 mph possible. A
few showers/storms will be possible Thursday afternoon, but it
appears the majority of the activity will hold off until just after
the current TAF period (00Z/24th).

Looking Ahead: Showers/storms will be possible at all terminals late
Thursday into Thursday night as a backdoor cold front approaches
from the north. Sub-VFR ceilings and light rain will remain possible
Fri/Fri night as the backdoor cold front progresses southward
through the Carolinas. Then, VFR conditions and mostly dry weather
are expect to return for the weekend as the front pushes south of
the area and high pressure builds in from the north.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...mlm
AVIATION...KRD
Hazardous weather outlook, Jun 22, 7:58 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT WED JUN 22 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
758 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES ON THURSDAY.
HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS
ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY,
ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING
WIND GUSTS AND LARGE HAIL WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 4:41 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     3 NW ULAH               35.67N 79.89W
06/22/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE REPORTED DOWN BLOCKING ROADWAY AT NC
            HWY 49 AND TOT HILL FARM RD.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 22, 4:44 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     5 WSW ASHEBORO          35.70N 79.90W
06/22/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN BLOCKING ROAD AT BACK CREEK CHURCH
            RD AND STUTTS RD.

&&

KRD
Special weather statement, Jun 22, 5:04 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT WED JUN 22 2016

NCZ007-008-024-025-222200-
PERSON   NC-DURHAM   NC-ORANGE   NC-GRANVILLE   NC-
504 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN DURHAM...NORTHEASTERN ORANGE AND WEST CENTRAL GRANVILLE
COUNTIES UNTIL 600 PM EDT...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEASBURG...OR NEAR ROXBORO...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...ROUGEMONT...CONCORD...SURL...BUSHY FORK...MORIAH...
HYCO LAKE...BAHAMA AND LAKE MICHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3634 7872 3612 7890 3629 7915 3643 7914
      3649 7910
TIME...MOT...LOC 2103Z 303DEG 20KT 3638 7909

WSS
Special weather statement, Jun 22, 5:40 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT WED JUN 22 2016

NCZ074-075-084-222230-
RICHMOND   NC-MOORE   NC-MONTGOMERY   NC-
540 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 630 PM EDT...

AT 539 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF BISCOE...OR 13 MILES SOUTHEAST OF TROY...MOVING
SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...WHISPERING PINES...FOXFIRE...CANDOR...
TAYLORTOWN...NORMAN...DERBY...EAGLE SPRINGS AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3524 7984 3532 7973 3525 7938 3506 7957
TIME...MOT...LOC 2139Z 306DEG 12KT 3526 7970

WSS
Special weather statement, Jun 22, 9:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT WED JUN 22 2016

NCZ008-009-026-230215-
VANCE   NC-FRANKLIN   NC-GRANVILLE   NC-
931 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE...
NORTHWESTERN FRANKLIN AND SOUTHEASTERN GRANVILLE COUNTIES UNTIL 1015
PM EDT...

AT 931 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KITTRELL...OR 7 MILES SOUTHEAST OF OXFORD...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...FRANKLINTON...
KITTRELL...YOUNGSVILLE...SOUTH HENDERSON...GILLBURG AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3631 7844 3630 7828 3627 7831 3627 7828
      3626 7825 3595 7834 3611 7869 3631 7860
TIME...MOT...LOC 0131Z 282DEG 14KT 3622 7854

WSS
Local storm report, Jun 22, 9:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     5 E ULAH                35.64N 79.75W
06/22/2016                   RANDOLPH           NC   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN. ALSO, LARGE
            TREE DOWN NEXT DOOR, BLOCKING THE DRIVEWAY.
            NICKEL SIZE HAIL ALSO OBSERVED.

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:31 PM EDTSpecial Weather StatementRAHFranklin44 min
Jun 22, 9:47 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 22, 9:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren36 min
Jun 22, 10:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson62 min
Jun 22, 10:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren20 min
Jun 22, 10:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake36 min
Jun 22, 10:59 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson31 min
Jun 22, 11:30 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson30 min
Jun 23, 12:19 AM EDTSpecial Weather StatementRAHWake56 min
Jun 23, 12:30 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jun 23, 1:19 AM EDTSpecial Weather StatementRAHWilson41 min
Jun 23, 1:23 AM EDTSpecial Weather StatementRAHDurham, Orange37 min
Jun 23, 1:27 AM EDTSpecial Weather StatementRAHJohnston48 min
Jun 23, 1:44 AM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake46 min
Jun 23, 2:16 AM EDTSpecial Weather StatementRAHFranklin44 min
Jun 23, 3:44 AM EDTSpecial Weather StatementRAHGranville31 min
Jun 23, 3:46 AM EDTSpecial Weather StatementRAHWake44 min
Jun 23, 4:17 AM EDTSpecial Weather StatementRAHVance, Warren43 min
Jun 23, 4:51 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jun 23, 4:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford43 min
Jun 23, 4:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange49 min
Jun 23, 5:02 PM EDTSpecial Weather StatementRAHAlamance, Orange58 min
Jun 23, 5:08 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange67 min
Jun 23, 5:23 PM EDTSpecial Weather StatementRAHChatham37 min
Jun 23, 5:51 PM EDTTornado WarningRAHAlamance, Chatham, Orange28 min
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRAHGranville, Vance44 min
Jun 23, 6:18 PM EDTSevere Thunderstorm WarningRAHChatham41 min
Jun 23, 6:54 PM EDTSevere Thunderstorm WarningRAHGranville, Person51 min
Jun 23, 7:01 PM EDTSevere Thunderstorm WarningRAHVance, Warren44 min
Jun 23, 7:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren46 min
Jun 23, 7:37 PM EDTTornado WarningRAHGranville23 min
Jun 23, 7:53 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Orange, Person, Vance52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.